Acute compartment syndrome (ACS) of the thigh following primary total hip arthroplasty (THA) is a highly uncommon complication and has not yet been reported before with regards to the anterior approach through the anterior supine interval. We present a case of a 69-year-old male patient with a history of stroke, who developed ACS of the thigh after elective THA while using therapeutic low molecular weight heparin as bridging for regular oral anticoagulation. ACS pathogenesis, diagnostic tools, treatment and relevant literature are discussed. The patient's ACS was recognized in time and treated by operative decompression with fasciotomy of the anterior compartment. Follow-up did not show any neurological deficit or soft-tissue damage.
No takes yet. Share an insight, caveat, or question.
Hogerzeil et al. (2017) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: